• Can steroids cause personality changes or anger?

    Asked by buckhunter on Wednesday, May 15, 2013

    Can steroids cause personality changes or anger?

    I have been on one, and my wife says I am acting different, short tempered, etc. I didn't notice just thought I was feeling down from having cancer.

    13 Answers from the Community

    13 answers
    • ticklingcancer's Avatar
      ticklingcancer

      Yes, definitley. If it gets too out of control you might speak with your dr about trying a lower dose.

      almost 4 years ago
    • BuckeyeShelby's Avatar
      BuckeyeShelby

      'Roid rage. Usually you hear about this in regards to those usually steroids to boast athletic prowess or for body building, but I understand it can happen to anyone on steroids. I hope it gets better for you soon.

      almost 4 years ago
    • Kathy's Avatar
      Kathy

      I felt the steroids made my mind over active and hard to relax and because of that I would tire out and then make me crabby. Maybe there is something your doctor could give you to calm you down? Just a thought. This journey is hard enough and having a mind work overtime can make it unbearable (at least for me). Take care now.

      almost 4 years ago
    • GregP_WN's Avatar
      GregP_WN

      I got that speech from my wife too, so, yes they do.

      almost 4 years ago
    • SueRae1's Avatar
      SueRae1

      Yes! I spoke with my oncologist about it, I told him I was a B* on wheels. My DH nodded in agreement. He decided to the reduce the amount of steroids on was on, which help some. And put a note in my medical records that said "experiencing extreme emotional distress" I told him That a B* on wheels was a more accurate and technical term.

      almost 4 years ago
    • SueRae1's Avatar
      SueRae1

      One more thing, I had a pharm consult with a specialist who treats cancer patients and others with chronic illnesses about 2 weeks after my conversation with my oncologist. One of the first thing the doctor said was "steroids keep me in business"

      almost 4 years ago
    • Carol-Charlie's Avatar
      Carol-Charlie

      Oh my yes.... There were days, I didn't want to be with me..... However if you are aware of this, you might be able to control it better. I took steroids and anti depressant. I knew I was getting adjusted when I started singing after waking up..... Getting back to my real self.

      almost 4 years ago
    • CAS1's Avatar
      CAS1

      Read the paper work that came with your medication to help you understand the side effects.

      almost 4 years ago
    • CAS1's Avatar
      CAS1

      I think I am one of the only one's out there. I loved being on steroids.. Other than bloating up I felt great. I had so much energy and I was happy and feeling great.. But I gained a huge amount of weight and Its very difficult getting it off. But otherwise I liked them.

      almost 4 years ago
    • Ydnar2xer's Avatar
      Ydnar2xer

      My problem with steroids was that I was given them on Tuesdays at chemo and then didn't sleep, really, until Thursdays! I asked my onc about that, and immediately, he cut my dose in half! Half-dose worked fine for nausea, and finally, I could grab some zzzzzzzz......

      almost 4 years ago
    • gwendolyn's Avatar
      gwendolyn

      My reaction was like CAS1's: I felt great after each steroid dose. My energy level was excellent and, emotionally, I felt there was nothing I couldn't handle.

      On the other hand, steroids made my mother psychotic (literally) and they had to be dropped from her regimen entirely.

      almost 4 years ago
    • LuckyDogs' Avatar
      LuckyDogs

      ABSOLUTELY to both questions. Not fun to deal with personally or for those around you. My personality was completely different than my pre-cancer self during and after the treatments. I remain on anti seizure drugs which have less sway on my anger and temper then the steroids. I agree dosing down slowly with your doctor's direction should help, but it will take time and not be fun.

      almost 4 years ago
    • MayaHD's Avatar
      MayaHD

      Just dealing with cancer as a spouse can do that... I have been there. Be patient and talk to her about that.

      about 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more kidney cancer questions.  Also, don't forget to check out our Kidney Cancer page.